Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 9, 2021, 9:44 AM EDT for Stewart County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 9:44 AM EDT (13:44 UTC)
- Expired
- Apr 9, 2021, 10:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
417
WWUS82 KFFC 091344
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
944 AM EDT Fri Apr 9 2021
GAZ102-091430-
Stewart GA-
944 AM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1030 AM
EDT...
At 943 AM EDT...a strong thunderstorm was near Sanford, or near
Georgetown...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Sanford, Westville and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3206 8506 3209 8504
3212 8506 3212 8465 3192 8466 3193 8468
3192 8469 3192 8477
TIME...MOT...LOC 1343Z 276DEG 11KT 3195 8503
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 7:32 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 9, 7:32 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 732 AM EDT Fri Apr 9 2021 ...12Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 342 AM EDT Fri Apr 9 2021/ SHORT TERM /Today through Saturday/... An active and relatively complex forecast characterizes the short term. Conditions remain calm this morning with earlier isolated convection having pushed well east of the area and dissipated in South Carolina. However, this will change by midday as low-level moisture surges northward amid southerly low-level flow and instability increases with daytime heating. A weak shortwave disturbance in the midlevels will assist in the development of scattered convection initially across central Georgia which will lift northward and eastward through the afternoon. While shear profiles are unimpressive, forecast low- and mid-level lapse rates around 7 C/km will support the threat for large hail and damaging wind gusts with any of these storms this afternoon into this evening. Coverage should gradually subside during the late evening as instability begins to wane with loss of diurnal heating. A brief minimum in convective coverage is expected through the overnight hours tonight as the primary severe concern initially will remain to the west with an ongoing large MCS rapidly progressing eastward across the Lower Mississippi Valley. A widespread damaging wind and embedded QLCS tornado threat will thus be quickly spreading eastward into Alabama by the early predawn hours Saturday morning. The severe threat will again increase quickly Saturday morning as this QLCS approaches Georgia. With a strong LLJ of 40-50kt maintaining ahead of the system, a damaging wind threat should persist as this line of storms rapidly races into western Georgia some time Saturday morning. A continued embedded quick spin-up QLCS tornado threat will also exist. Uncertainty remains regarding eastward extent of the higher severe probabilities by Saturday afternoon, but the severe threat is expected to gradually lessen as stronger wind profiles diminish and instability lessens across eastern Georgia. Quieter conditions return just beyond the end of the short term behind the cold front which will push into the area Saturday night. RW LONG TERM /Saturday Night through Thursday/... Unsettled weather is expected for much of the long term period of the forecast. A cold front will move through the CWA Saturday night and early Sunday. The boundary will likely stall across the Florida panhandle for the remainder of the weekend into early next week. High pressure will briefly build overhead for Monday and shifting offshore on Tuesday. Moisture begins to increase from the west later on Tuesday as a cold front moves into the Mississippi River Valley. The front will move across much of the CWA later Tuesday into Wednesday before stalling across the CWA by early Thursday. The front should remain stalled across the southern CWA for the remainder of the week...providing focus for convection through the end of the week. NListemaa && .AVIATION... 12Z Update... IFR/MVFR cigs have become more widespread through the early morning and will affect TAF sites through 14-16z before more improvement. Isolated tsra may approach CSG as early as 12-14z, but more widespread scattered shra/tsra development is expected after 17-19z. Coverage will then diminish after 00z. MVFR/IFR cigs become again more likely by 03-06z Saturday. Next approach of a line of shra/tsra expected after 12-14z Saturday. Winds light and vrb this morning to light SW expected to shift toward SSE by 15-17z with speeds 7-10 kts through afternoon. //ATL Confidence...12Z Update... Medium confidence all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 80 60 73 58 / 40 40 80 50 Atlanta 77 61 71 57 / 50 30 90 40 Blairsville 75 58 66 52 / 40 50 90 50 Cartersville 79 60 72 53 / 40 50 90 40 Columbus 75 62 71 59 / 60 40 90 30 Gainesville 77 60 70 56 / 40 40 90 50 Macon 77 60 75 59 / 60 30 80 40 Rome 81 62 74 53 / 40 60 90 30 Peachtree City 77 60 71 56 / 50 40 90 30 Vidalia 79 60 82 63 / 60 40 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Apr 9, 5:02 AM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Fri Apr 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Good instability will combine with an upper level disturbance to increase the potential for strong to severe thunderstorms through tonight. Western portions of the outlook area will be the primary focus for severe weather this afternoon and evening. However, a strong to severe thunderstorm cannot be ruled out across the eastern outlook area. The primary hazards will be large hail, damaging wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Additional showers and thunderstorms are expected on Saturday with the potential for strong to severe storms continuing. Damaging wind gusts, large hail and locally heavy rainfall will be the primary hazards. A brief tornado is not out of the question. Scattered showers and thunderstorms will return to the outlook area by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 9, 9:11 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 AM EDT Fri Apr 9 2021
GAZ102-091345-
Stewart GA-
911 AM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 945 AM
EDT...
At 911 AM EDT...a strong thunderstorm was over Sanford, or 7 miles
west of Lumpkin...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Charles, Westville, Louvale and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8489 3206 8498 3218 8482 3213 8470
3196 8467
TIME...MOT...LOC 1311Z 237DEG 14KT 3201 8492
WIND...40MPHSpecial weather statement, Apr 9, 9:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 AM EDT Fri Apr 9 2021
GAZ102-091430-
Stewart GA-
944 AM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1030 AM
EDT...
At 943 AM EDT...a strong thunderstorm was near Sanford, or near
Georgetown...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Sanford, Westville and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3206 8506 3209 8504
3212 8506 3212 8465 3192 8466 3193 8468
3192 8469 3192 8477
TIME...MOT...LOC 1343Z 276DEG 11KT 3195 8503
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Apr 9, 9:11 AM EDT | Special Weather Statement | FFC | Stewart | 34 min |
| Apr 9, 3:44 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Apr 9, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 33 min |
| Apr 9, 4:35 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 25 min |
| Apr 9, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Apr 9, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 24 min |
| Apr 9, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 14 min |
| Apr 9, 5:20 PM EDT | Special Weather Statement | FFC | Catoosa | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.